Alert archive / California / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 2, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jun 9, 2013, 6:51 PM PDT for Lassen County, California. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2013, 6:51 PM PDT (01:51 UTC)
- Expired
- Jun 9, 2013, 7:30 PM PDT
- In force
- 39 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
County Lassen County, CA
The radar
The Reno radar (KRGX), 113 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 1.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3756 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
272 WUUS55 KREV 100151 SVRREV CAC035-100230- /O.NEW.KREV.SV.W.0002.130610T0151Z-130610T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 651 PM PDT SUN JUN 9 2013 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LASSEN COUNTY IN NORTHERN CALIFORNIA... * UNTIL 730 PM PDT * AT 644 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF STANDISH...OR JUST EAST OF SUSANVILLE. THIS STORM WAS NEARLY STATIONARY. IT WILL ALSO AFFECT PARTS OF HIGHWAY 395 SUSANVILLE TO RAVENDALE. THIS STORM IS ALSO CAPABLE OF PRODUCING HEAVY RAINFALL. WATCH FOR PONDING OF WATER ON ROADS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAIN TO AVOID HYDROPLANING...AND REMEMBER TO TURN ON THEIR HEADLIGHTS. LAT...LON 4065 12031 4047 12013 4030 12048 4044 12062 TIME...MOT...LOC 0149Z 169DEG 1KT 4042 12048 $$ HOHMANN
2 follow-up statements
606 WWUS55 KREV 100214 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 714 PM PDT SUN JUN 9 2013 CAC035-100230- /O.CON.KREV.SV.W.0002.000000T0000Z-130610T0230Z/ LASSEN CA- 714 PM PDT SUN JUN 9 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM PDT FOR CENTRAL LASSEN COUNTY... AT 706 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS TO 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF STANDISH...OR JUST EAST OF SUSANVILLE. THIS STORM WAS NEARLY STATIONARY OR EVEN SHOWING A SLIGHT WESTWARD MOVEMENT INTO SUSANVILLE. THIS STORM WILL CONTINUE TO AFFECT HIGHWAY 395 FROM SUSANVILLE TO RAVENDALE AND ALSO PRODUCE HEAVY RAINFALL. WATCH FOR PONDING OF WATER ON ROADS. DRIVERS SHOULD SLOW DOWN IN HEAVY RAIN TO AVOID HYDROPLANING...AND REMEMBER TO TURN ON THEIR HEADLIGHTS. LAT...LON 4065 12031 4047 12013 4030 12048 4044 12062 TIME...MOT...LOC 0210Z 169DEG 1KT 4043 12048 $$ HOHMANN
591 WWUS55 KREV 100231 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 731 PM PDT SUN JUN 9 2013 CAC035-100238- /O.EXP.KREV.SV.W.0002.000000T0000Z-130610T0230Z/ LASSEN CA- 731 PM PDT SUN JUN 9 2013 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LASSEN COUNTY HAS EXPIRED... THE STORM THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED. HOWEVER IT REMAINS STRONG AND CAPABLE OF SMALL HAIL...DANGEROUS LIGHTNING AND HEAVY RAINFALL. PERSONS TRAVELING HIGHWAY 395 FROM SUSANVILLE TO RAVENDALE MAY ENCOUNTER PONDING OF WATER AND SUDDEN REDUCTIONS IN VISIBILITY. LAT...LON 4065 12031 4047 12013 4030 12048 4044 12062 TIME...MOT...LOC 0228Z 169DEG 1KT 4043 12048 $$ HOHMANN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:51 PM PDT, 4 hours earlier.
Area forecast discussion, Jun 9, 2:51 PM PDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
251 PM PDT SUN JUN 9 2013
.SYNOPSIS...
LOW PRESSURE MOVING NORTH THROUGH CALIFORNIA AND NEVADA WILL BRING
SHOWERS AND THUNDERSTORMS TO THE REGION THROUGH MONDAY. SOME
STORMS THROUGH THIS EVENING MAY PRODUCE STRONG AND ERRATIC WINDS
IN EXCESS OF 50 MPH. FROM TUESDAY THROUGH NEXT WEEKEND, DRY
WEATHER IS EXPECTED AS TEMPERATURES DROP CLOSER TO SEASONAL
AVERAGES, WITH BREEZY TO WINDY CONDITIONS THROUGH WEDNESDAY.
&&
.SHORT TERM...
THUNDERSTORMS BEGAN FORMING AROUND NOON IN ALPINE COUNTY WITH
CELLS MOVING TO THE NORTH, AND REDEVELOPMENT OCCURRING ON THE
SOUTH FLANK. ANVIL CIRRUS SHIELD SPREADING NORTH ACROSS CARSON
CITY AND RENO MAY DELAY TSTM DEVELOPMENT IN THESE AREAS UNTIL
BETTER DYNAMICS AND SHEAR ARRIVE LATER IN THE AFTERNOON. LIGHTNING
STRIKES WILL BE VISIBLE, SO ANYONE OUTDOORS, ESPECIALLY IN AND NEAR
LAKES, RIVERS AND SWIMMING POOLS SHOULD PREPARE TO SEEK SHELTER.
CELLS WILL CONTINUE TO DEVELOP THROUGH THE REST OF THE DAY
ESPECIALLY OVER NORTHEAST CA AND PORTIONS OF NORTHWEST NV WHICH
HAVE HEATED UP QUICKLY WITH THE ABSENCE OF CLOUD COVER. STRONG
OUTFLOW GUSTS AND LIGHTNING STRIKES WILL REMAIN THE MAIN CONCERNS
WITH CONVECTION THROUGH EARLY EVENING IN LOWER ELEVATIONS. AROUND
THE TAHOE BASIN, RAIN AND SMALL HAIL HAS BEEN OCCURRING WITH THE
STORMS, WHICH COULD LIMIT THE INTENSITY OF THE WIND GUSTS.
AS THE LOW CONTINUES TO APPROACH LATER TONIGHT, SHOWERS AND
THUNDERSTORMS WILL CONTINUE ALTHOUGH COVERAGE IS LIKELY TO
DECREASE ESPECIALLY FROM HIGHWAY 395 EASTWARD. THE NEXT ROUND OF
CONVECTION IS EXPECTED TO FIRE UP MONDAY MORNING AND INCREASE
DURING THE AFTERNOON. THE BEST POTENTIAL FOR HEAVIER RAINFALL IS
ANTICIPATED FROM EASTERN LASSEN COUNTY AND IN NORTHWEST NV MAINLY
NORTH OF PYRAMID LAKE. ALTHOUGH ADDITIONAL DEVELOPMENT IS PROBABLE
SOUTHWARD ACROSS THE REMAINDER OF WESTERN NV ESPECIALLY WEST OF
HIGHWAY 95, AND INTO ALPINE/MONO COUNTIES FOR THE AFTERNOON AND
EARLY EVENING. MAX TEMPS WILL BE 15-20 DEGREES COOLER THAN TODAY
ACROSS MOST AREAS, BUT SOME HIGHS IN THE 90S ARE STILL POSSIBLE NEAR
AND EAST OF HIGHWAY 95 WHERE TSTMS ARE NOT EXPECTED UNTIL LATER IN
THE AFTERNOON.
CONVECTION WILL WIND DOWN ACROSS MOST AREAS MONDAY EVENING EXCEPT
FOR NORTHERN PERSHING COUNTY WHERE AN ONGOING CLUSTER OF STORMS
SHOULD PERSIST A LITTLE LONGER INTO THE NIGHT.
ON TUESDAY, DRIER AND MORE STABLE AIR MASS IS EXPECTED ACROSS MUCH
OF THE REGION WITH INCREASING SW-W WINDS, ALTHOUGH A WEAK
SHORTWAVE MAY BRING SOME INSTABILITY INTO FAR EASTERN PORTIONS OF
THE WEST CENTRAL NV BASIN BY LATE AFTERNOON OR EARLY EVENING.
THERE ARE SOME TIMING AND TRACK UNCERTAINTIES WITH THIS SHORTWAVE
SO WILL HOLD OFF ON MENTION OF THUNDER AT THIS TIME. MJD
.LONG TERM...WEDNESDAY THROUGH SUNDAY...
DRY SOUTHWEST FLOW ALOFT WILL RULE IN THE LONG TERM WITH TEMPERATURES
REMAINING SEASONAL (WITHIN ABOUT 5 DEGREES EITHER SIDE OF AVERAGE)
THROUGH THE PERIOD.
30-40 MPH GUSTS REMAIN POSSIBLE WEDNESDAY WITH TROUGH PUSHING INTO
THE PACIFIC NORTHWEST. A WEAK COLD FRONT WILL PUSH THROUGH THE
AREA WED NIGHT AS THE UPPER TROUGH MOVES INTO THE INTERIOR
NORTHWEST STATES. THIS SHOULD CUT DOWN WINDS FOR THURSDAY AND
FRIDAY AND KEEP HIGHS NEAR AVERAGE WITH COOLER AIR ALOFT.
NEXT WEEKEND, THE REGION WILL BE BETWEEN A TROUGH NEAR OR JUST OFF
THE PACIFIC NORTHWEST COAST AND A RIDGE OVER THE DESERT SOUTHWEST
AND CENTRAL CONUS. THIS IS EXPECTED TO BRING THE RETURN OF TYPICAL
WESTERLY WINDS IN THE AFTERNOONS AND EVENINGS. IT IS CURRENTLY
PROGGED TO REMAIN DRY AS THE STABLE SOUTHWEST FLOW ALOFT STILL LOOKS
TOO STRONG TO ALLOW CONVECTION TO BUILD MUCH. SNYDER
&&
.AVIATION...
IN THE SIERRA AND TAHOE BASIN, RAIN WAS OCCURRING WITH THUNDERSTORMS
AT KTVL-KTRK WHICH MAY LIMIT THE OUTFLOW WIND GUSTS IN THESE AREAS
THRU THIS EVENING. WILL STILL KEEP POSSIBILITY OF GUSTS TO 35 KT
AT BOTH AIRPORTS AS CELLS ARE LIKELY TO REDEVELOP AND COLLAPSE
FOR A FEW MORE HOURS.
IN LOWER ELEVATIONS INCLUDING KRNO-KCXP, DRIER AIR BELOW THE CLOUD
LAYER WILL KEEP THE POTENTIAL FOR WIND GUSTS OVER 40 KT THRU
AROUND 03Z.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT AND MONDAY AS LOW
PRESSURE TRACKS ACROSS NEVADA, THOUGH THE THREAT FOR STRONG
OUTFLOW WINDS WILL DECREASE. BY MONDAY AFTERNOON STORMS COULD
PRODUCE MVFR CONDITIONS WITH HEAVIER RAIN AND SMALL HAIL.
BRONG/MJD
&&
.FIRE WEATHER...
* THUNDERSTORMS WITH DRY STRIKES AND STRONG/SEVERE OUTFLOWS THIS
AFTERNOON.
* THUNDERSTORMS TURNING WETTER LATE TONIGHT AND MONDAY.
* 30-40 MPH GUSTS AND LOW HUMIDITY LIKELY TUESDAY AND WEDNESDAY.
WITH THE HIGH OVER NORTHERN NEVADA SHIFTING EAST AND LOW OFF THE
SOUTHERN CALIFORNIA COAST SLOWLY MOVING NORTHWARD, INSTABILITY WILL
INCREASE WITH HIGH BASED THUNDERSTORMS DEVELOPING OVER A HOT AND DRY
AIR MASS BELOW 12,000 FEET. THIS IS A FAVORABLE SET UP FOR STORMS
TO PRODUCE DRY STRIKES WITH OUTFLOW WINDS OF 50 MPH OR MORE
ESPECIALLY IN LOWER ELEVATIONS. SOME RAINFALL WILL REACH THE
GROUND BUT THE DEEP DRY LAYER BELOW CLOUD BASES WILL KEEP RAIN
CORES SMALL. STORMS OVER NORTHERN MONO, DOUGLAS, ALPINE, AND TAHOE
BASIN SHOULD SPREAD NORTHWARD THRU EARLY EVENING INTO WASHOE,
STOREY, CARSON CITY, LASSEN, AND PLUMAS COUNTIES.
THE TRANSITION TO WETTER STORMS WILL START LATER THIS EVENING AS
THE LOW PASSES OVER THE OWENS VALLEY. THE LOW WILL ALLOW STORMS TO
BE MORE EFFICIENT PRECIPITATION PRODUCERS WITH A BAND OF SHOWERS AND
STORMS DEVELOPING NORTH OF INTERSTATE 80 TONIGHT. ONE CONCERN IS
THE LARGE AMOUNT OF DRY AIR WRAPPING AROUND THE LOW TONIGHT WHICH
COULD INHIBIT NEW STORMS FROM DEVELOPING AFTER MIDNIGHT, EXCEPT
FOR AREAS FROM THE TAHOE BASIN NORTHWARD TO LASSEN COUNTY.
FOR MONDAY, STORMS SHOULD REDEVELOP BY LATE MORNING AS THE LOW
LIFTS INTO CENTRAL NEVADA WITH PLENTY OF INSTABILITY IN PLACE.
SURFACE COOLING WILL ALLOW RAINFALL TO REACH THE GROUND AND LIMIT
THE NUMBER OF DRY STRIKES. STRONG OUTFLOW WINDS REMAIN POSSIBLE,
BUT GUSTS SHOULD STAY BELOW 50 MPH.
FOR TUESDAY AND WEDNESDAY, A TROUGH DEVELOPS OVER THE PACIFIC
NORTHWEST WITH A DRY AND STABLE SOUTHWEST FLOW ALOFT. THIS WILL
INCREASE SURFACE GUSTS TO 30-40 MPH WITH AFTERNOON HUMIDITY NEAR
AND BELOW 15%. WIND GUSTS SHOULD BE LOWER FOR THURSDAY AND FRIDAY
AS THE FLOW ALOFT WEAKENS. BRONG/LINDAMAN
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...CA...RED FLAG WARNING UNTIL 3 AM PDT MONDAY CAZ271-272-278.
RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING CAZ273.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)Hazardous weather outlook, Jun 9, 6:36 AM PDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 636 AM PDT SUN JUN 9 2013 CAZ070>073-NVZ001>005-101200- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 636 AM PDT SUN JUN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE WILL BRING THUNDERSTORMS TO THE REGION TODAY THROUGH TONIGHT. THE MAIN THREAT FROM THE STORMS IS STRONG TO SEVERE OUTFLOW WINDS. WIND GUSTS FROM THE STRONGER STORMS COULD EXCEED 60 MPH...WHICH MAY CREATE AREAS OF BLOWING DUST ACROSS THE DESERTS...AND DANGEROUS BOATING CONDITIONS ON AREA LAKES. HIKERS...CAMPERS AND THOSE IN THE BACK COUNTRY SHOULD BE PREPARED TO SEEK SHELTER FROM THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY COOLER TEMPERATURES AND INCREASED MOISTURE WILL PRODUCE MORE RAINFALL FROM THUNDERSTORMS WITH OUTFLOW WINDS TO 50 MPH POSSIBLE. BREEZY TO WINDY CONDITIONS WILL BE POSSIBLE FROM TUESDAY INTO THE WEEKEND AS ANOTHER AREA OF LOW PRESSURE DEVELOPS ALONG THE WEST COAST. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER AND AMATEUR RADIO ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. SPOTTERS SHOULD BE PREPARED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE. O'HARA FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 9, 4:32 PM PDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 432 PM PDT SUN JUN 9 2013 NVZ003-004-100000- GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 432 PM PDT SUN JUN 9 2013 ...THUNDERSTORMS WITH STRONG WINDS JUST SOUTH OF PYRAMID LAKE... AT 427 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF SUTCLIFFE...OR 13 MILES SOUTH OF PYRAMID LAKE...AND MOVING NORTHEAST AT 30 MPH. FREQUENT DEADLY LIGHTNING...MODERATE RAIN...AND STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...PYRAMID LAKE AND SUTCLIFFE. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM! STRONG WIND GUSTS AND LIGHTNING POSE AN IMMEDIATE DANGER TO BOATERS. GUSTY WINDS WILL CAUSE A RAPID INCREASE IN WAVE HEIGHTS WHICH MAY CAPSIZE SMALL BOATS. && LAT...LON 4020 11961 4015 11937 3978 11950 3986 11970 TIME...MOT...LOC 2332Z 207DEG 25KT 3991 11954 SNYDER
Special weather statement, Jun 9, 4:51 PM PDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
451 PM PDT SUN JUN 9 2013
NVZ001-004-100050-
MINERAL AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
451 PM PDT SUN JUN 9 2013
...THUNDERSTORMS AFFECTING CHURCHILL...NORTHERN LYON...AND PERSHING
COUNTIES...
AT 450 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
THUNDERSTORMS OVER CHURCHILL AND NORTHERN LYON COUNTIES...AND MOVING
NORTH AT 10 MPH.
WITH THESE STORMS...OCCASIONAL LIGHTNING AND STRONG GUSTY WINDS TO
55 MPH ARE EXPECTED. STRONG WINDS MAY OCCUR WELL OUT AHEAD OF STORMS.
* LOCATIONS AFFECTED INCLUDE...DIXIE VALLEY...FALLON...LOVELOCK.
* THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS
54 AND 126...AS WELL AS HIGHWAYS 50 AND 95.
DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS...WITH RAPID
VISIBILITY REDUCTIONS IN AREAS OF BLOWING DUST.
&&
LAT...LON 4002 11753 3991 11745 3982 11748 3955 11747
3951 11757 3943 11762 3937 11775 3922 11771
3916 11778 3908 11778 3911 11915 4042 11915
4049 11830 4041 11735
TIME...MOT...LOC 2346Z 195DEG 8KT 3980 11864
SNYDERSpecial weather statement, Jun 9, 5:15 PM PDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
515 PM PDT SUN JUN 9 2013
CAZ071-100115-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
515 PM PDT SUN JUN 9 2013
...STRONG THUNDERSTORMS ALONG HIGHWAY 395 IN NORTHEAST CALIFORNIA...
AT 510 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS BETWEEN HALLELUJAH JUNCTION AND
JANESVILLE ALONG HIGHWAY 395. THESE STORMS WERE MOVING VERY SLOWLY.
FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH AMOUNTS NEAR ONE INCH PER
HOUR...SMALL PEA SIZE HAIL...AND GUSTY WINDS TO 40 MPH...WILL OCCUR
WITH THESE STORMS.
* LOCATIONS AFFECTED INCLUDE...DOYLE AND HERLONG.
THESE STORMS WILL AFFECT TRAVELERS ON HIGHWAY 395 BETWEEN HALLELUJAH
JUNCTION AND JANESVILLE. DRIVERS SHOULD EXPECT STRONG GUSTY CROSS
WINDS...WITH RAPID VISIBILITY REDUCTIONS. HEAVY RAINFALL WILL RESULT
IN PONDING OF WATER. SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN AND TURN
ON YOUR HEADLIGHTS.
&&
LAT...LON 4021 12019 4008 12001 3988 12001 3997 12017
4012 12031
TIME...MOT...LOC 0012Z 235DEG 11KT 4010 12014
HOHMANNSpecial weather statement, Jun 9, 5:38 PM PDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
538 PM PDT SUN JUN 9 2013
CAZ071-100130-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
538 PM PDT SUN JUN 9 2013
...STRONG THUNDERSTORM NEAR EAGLE LAKE...
AT 532 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR EAGLE LAKE. THIS STORM WAS NEARLY
STATIONARY.
FREQUENT DEADLY LIGHTNING...VERY HEAVY RAIN...NICKEL SIZE HAIL...AND
GUSTY WINDS TO 40 MPH...WILL OCCUR WITH THIS STORM. NICKLE SIZED
HAIL WAS REPORTED NEAR EAGLE LAKE AROUND 5 PM.
* LOCATIONS AFFECTED INCLUDE...EAGLE LAKE...SPAULDING...CHRISTIE
CAMPGROUND AND MERRILL CAMPGROUND.
HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS MAY RISE RAPIDLY NEAR
THUNDERSTORMS.
&&
LAT...LON 4089 12075 4067 12065 4055 12078 4054 12094
4064 12100
TIME...MOT...LOC 0037Z 218DEG 5KT 4067 12080
HOHMANNSpecial weather statement, Jun 9, 5:53 PM PDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
553 PM PDT SUN JUN 9 2013
NVZ002-003-100130-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
553 PM PDT SUN JUN 9 2013
...THUNDERSTORMS WITH STRONG GUSTY WINDS MOVING NORTHWARD ALONG
SIERRA FRONT...
AT 545 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A THUNDERSTORM NEAR PLEASANT VALLEY...OR 8 MILES WEST OF VIRGINIA
CITY...AND MOVING NORTH AT 25 MPH.
OCCASIONAL LIGHTNING...AND STRONG GUSTY WINDS TO 55 MPH...MAY OCCUR
WITH THIS STORM.
* THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS
4 AND 18 AS WELL HIGHWAY 580 THROUGH RENO.
DRIVERS SHOULD EXPECT STRONG GUSTY CROSS WINDS IN THE RENO AND
WASHOE VALLEY AREAS THROUGH 630 PM.
&&
LAT...LON 3982 11976 3932 11965 3927 11988 3962 12002
3978 12000
TIME...MOT...LOC 0050Z 167DEG 24KT 3939 11979Special weather statement, Jun 9, 6:46 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 646 PM PDT SUN JUN 9 2013 NVZ004-100315- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 646 PM PDT SUN JUN 9 2013 ...STRONG WINDS AND BLOWING DUST ACROSS THE BASIN AND RANGE... RADAR AND SURFACE REPORTS INDICATE WIDESPREAD AREAS OF WIND GUSTS TO 45 MPH WITH BLOWING DUST ACROSS PERSHING AND CHURCHILL COUNTIES. BLOWING DUST WILL IMPACT HIGHWAY 50 EAST OF FALLON AS WELL AS DIXIE VALLEY. MOTORISTS SHOULD PREPARE FOR SUDDEN REDUCTIONS IN VISIBILITY ALONG HIGHWAY 50 EAST OF FALLON AS WELL AS STRONG CROSS WINDS THROUGH 8 PM. HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:38 PM PDT | Special Weather Statement | REV | Lassen | 52 min |
Nearby
Severe Thunderstorm Warnings in California, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.